Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 16, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 26, 2007, 5:45 PM EST for 4 counties in Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2007, 5:45 PM EST (22:45 UTC)
- Expired
- Nov 26, 2007, 11:49 PM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 262245 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 545 PM EST MON NOV 26 2007 TNZ041-043-072-074-270500- /O.NEW.KMRX.WI.Y.0016.071126T2245Z-071127T0500Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 545 PM EST MON NOV 26 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WINDS HAVE INCREASED ACROSS THE SMOKY MOUNTAIN REGION AS A COLD FRONT APPROACHES THE AREA. SUSTAINED WINDS WILL CONTINUE AROUND THE 20 TO 30 MPH RANGE...HOWEVER...OCCASIONAL STRONG WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE THROUGHOUT THE EVENING. ADDITIONALLY...SOUTHERLY WIND WILL SHIFT TO THE WEST AS THE FRONT MOVES THROUGH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ MJB
1 follow-up statement
000 WWUS74 KMRX 270449 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1149 PM EST MON NOV 26 2007 TNZ041-043-072-074-270600- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-071127T0500Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 1149 PM EST MON NOV 26 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASE ACROSS THE ADVISED AREA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. HOWEVER...LOCALLY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA WITH SOME LOCATIONS SEEING SUSTAINED WINDS OF 15 TO 25 MPH AND WIND GUSTS TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:20 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 26, 3:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EST MON NOV 26 2007 .SHORT TERM (TONIGHT AND TUESDAY)...AREA OF LOW PRESSURE AND A COLD FRONT CURRENTLY OVER NORTHERN KY WILL CONTINUE TO TRACK NORTHEAST TONIGHT. RADAR SHOWING AN AREA OF SHOWERS ASSOCIATED WITH IT. WILL KEEP LIKELY POPS FOR OUR NORTHERN AREAS AND THE MOUNTAINS FOR THIS EVENING...WITH LOWER POPS AFTER MIDNIGHT AFTER THE SYSTEM CONTINUES TRACKING OUT OF THE AREA. WITH SOME RESIDUAL MOISTURE LINGERING IN THE NORTH ALONG WITH SOME WEAK UPSLOPE...WILL KEEP 20 POPS FOR THE MOUNTAINS FOR TUESDAY MORNING. DRY WEATHER RETURNS ACROSS THE ENTIRE AREA BY AFTERNOON. SHOULD BE A MOSTLY CLOUDY TO CLOUDY NIGHT TONIGHT WITH SUN RETURNING BY TUESDAY AFTERNOON. WINDS SHOULD BEGIN TO DIMINSH TONIGHT AS GRADIENT RELAXES. STAYED NEAR GUIDANCE NUMBERS FOR TEMPERATURES. .LONG TERM...(TUE NIGHT THROUGH MON)...SURFACE HIGH PRESSURE WILL PROVIDE A DRY START TO THE PERIOD FOR TUE NIGHT AND WED. A COLD FRONT WILL PUSH IN LATE WED NIGHT AND QUICKLY EXIT THE REGION EARLY THURSDAY. APPEARS BEST DYNAMICS AND MOISTURE WILL STAY WELL TO OUR NORTH...SO WILL JUST CARRY A SLIGHT CHANCE POP THU MORNING IN THE NORTH. HIGH PRESSURE WILL BUILD IN AGAIN BEHIND THE FRONT...AND APPEARS THINGS WILL STAY DRY FOR THU NIGHT INTO SATURDAY. QUITE A BIT OF UNCERTAINTY FOR THE LATTER PERIODS. MODELS IN DECENT AGREEMENT THAT ANOTHER ROUND OF PRECIP IS IN STORE FOR SOMETIME IN THE SAT NIGHT THROUGH MONDAY TIME FRAME...BUT DISAGREE ON THE DETAILS. FOR NOW WILL TREND TOWARD A GFS/ECMWF BLEND WITH SLIGHT CHANCE POPS FOR SAT NIGHT AND CHANCE SUN THROUGH MON. GFS MOS TEMPS GENERALLY LOOK REASONABLE...SO JUST SOME MINOR ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 42 57 33 63 37 / 20 10 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 42 54 31 59 37 / 40 10 0 0 10 OAK RIDGE, TN 41 54 31 60 36 / 40 10 0 0 10 TRI CITIES AIRPORT, TN 42 51 26 57 31 / 60 10 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH/LDW
Hazardous weather outlook, Nov 26, 4:55 AM EST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EST MON NOV 26 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271030- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 455 AM EST (355 AM CST) MON NOV 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWESTERN VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...GUSTY SOUTHERLY WINDS WILL OCCUR TODAY...ESPECIALLY IN THE HIGHEST ELEVATIONS...WHERE WINDS MAY GUST TO BETWEEN 30 AND 40 MPH. WIDESPREAD SHOWERS WILL ALSO AFFECT THE REGION...WITH JUST A CHANCE OF THUNDERSTORMS. RAINFALL MAY EXCEED ONE INCH IN SOME AREAS...WITH A GENERAL RAINFALL OF BETWEEN ONE QUARTER AND ONE HALF OF AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. TG
Nearby
Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.